Article

Cabergoline Induced Supraventricular Tachycardia with QT Prolongation

Vineetha Bharathan Menon1★, Bhanuvaishnavi Gaddipati2, Venkatesh C R3, Pratibha Pereira4, Hathur Basavanna Gowdappa5, Madhan Ramesh6★ Corresponding author

  1. 1Doctoral Research Scholar, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.
  2. 2PharmD Intern, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.
  3. 3Senior Resident, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.
  4. 4Associate Professor, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.
  5. 5Professor and Dean, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.
  6. 6Professor and Head, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.

CORRESPONDENCE

Vineetha Bharathan Menon

Doctoral Research Scholar, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA.

vineethamenon54@yahoo.com

Volume 10, Issue 2 · pp. 147–150 · PUBLISHED · DOI: 10.5530/ijopp.10.2.30

View on IJPP original site ↗

ABSTRACT

Background:Cabergoline is commonly known to cause valvular disorders. Cases of supraventricular tachycardia with QT prolongation are seen, albeit, extremely rare. Aim: We report a case of supraventricular tachycardia with QT prolongation presumed secondary to cabergoline use. Clinical Details: A 30-year-old post-partal female complained of palpitation and syncope after two days of cabergoline usage. Her past medical history was insignificant. Electrocardiogram showed QT prolongation of 489 ms. Based on her presentation, we presume that the patient’s condition was the result of cabergoline. Outcomes: Causality assessment was suggestive of a probable relationship between the patient’s symptoms and her use of cabergoline. Symptoms improved significantly after the offending drug was withdrawn with an objective reduction in QTc. Conclusion:Electrocardiogram should be monitored in individuals receiving more than one QT prolonging medication or with symptoms of arrhythmia or are at high risk of QT prolongation/Torsades de Pointes.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Menon, V. B., Gaddipati, B., R, V. C., Pereira, P., Gowdappa, H. B., & Ramesh, M. (). Cabergoline Induced Supraventricular Tachycardia with QT Prolongation. Indian Journal of Pharmacy Practice, 10(2), 147–150. https://doi.org/10.5530/ijopp.10.2.30